Format

Send to

Choose Destination
Bone Marrow Transplant. 2000 Jan;25(2):185-9.

Cardiac conduction abnormalities in patients with breast cancer undergoing high-dose chemotherapy and stem cell transplantation.

Author information

1
Department of Medical Oncology, National Cancer Center Hospital, Tokyo, Japan.

Abstract

Cardiac toxicities in 39 consecutive patients with breast cancer receiving high-dose chemotherapy (HDC) with stem cell transplantation were reviewed. All 39 patients received various anthracycline-containing regimens in adjuvant settings and/or for metastatic disease before HDC. As a cytoreductive regimen, all received cyclophosphamide 2000 mg/m2 and thiotepa 200 mg/m2 for 3 consecutive days. No immediate fatal toxicities were observed, but one patient developed chronic congestive heart failure and two had transient left ventricular dysfunction. Pericardial effusion was observed in another three patients. ST-T abnormalities during HDC were observed in two patients and arrhythmias were observed in nine, four of which occurred during stem cell infusion (SCI). There were three atrial arrhythmias, two ventricular arrhythmias, and four atrioventricular (AV)-block episodes. Two patients developed advanced and complete AV-block with an asystolic pause. Notably, three patients experienced AV-block with uncontrolled vomiting. No relationship was observed between the cumulative dose of anthracycline and cardiac toxicities during HDC. These results suggest that abnormalities in the conduction system during HDC may be more frequent than previously reported. Vagal reflex secondary to emesis may play an important role in the development of AV-block. Bone Marrow Transplantation (2000) 25, 185-189.

PMID:
10673678
DOI:
10.1038/sj.bmt.1702106
[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for Nature Publishing Group
Loading ...
Support Center